MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES PDT ULTRAPERC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES PDT ULTRAPERC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/562/000
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Pneumothorax (2012)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event; lot number, expiration date and device manufacture date is unknown, no information has been provided to date.The investigation was limited because no sample or product photo was provided.The affected guidewire is manually assembled, and 100 percent visually inspected before sealing.No trend of similar customer complaints was identified.Without the sample we are unable to determine true root cause of this issue.A device history record (dhr) review could not be performed as no valid lot number was provided.If the product is returned the manufacturer will re-open the complaint for further investigation.
 
Event or Problem Description
It was reported that during a percutaneous tracheostomy, there was a technical difficulty related to ?bending and deformity? of the atraumatic guide.This delay was related to transient loss of access to the trachea with secondary patient desaturation.A tracheostomy cannula was advanced, but cannot move forward, so it had to be extracted and the procedure restarted with subsequent difficulty in entering the trachea.After several attempts, another device without a fenestra was advanced.During the percutaneous tracheostomy the patient presented a complication of tension pneumothorax on the right, it was suspected by the customer this complication was possibly due to the use of the percutaneous tracheostomy set.The customer provided an invalid lot number for this item.Icu medical attempted to obtain a valid lot number and the customer informed that no further information is available.

Brand Name
PORTEX TUBES PDT ULTRAPERC
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16763651
Report Number3012307300-2023-04260
Device Sequence Number16883902
Product Code JOH
UDI-Device Identifier15019315106750
UDI-Public15019315106750
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/562/000
Device Catalogue Number100/562/000CZ
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Initial Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown